MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNKNOWN HIP ACETABULAR CUP; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US UNKNOWN HIP ACETABULAR CUP; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-052
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Discomfort (2330)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision completed due to pain and audible sound during ambulation.The patient then complained that the hip was ¿squeaking¿ and sore and sought help.There was evidence of metallosis shortly after skin incision, the acetabular liner had dislocated from the acetabular shell and the ceramic head showed significant wear.The procedure was made considerably more complicated as the head was reportedly ¿stuck¿ in the liner and it was difficult to dislocate the hip.It was necessary to use a saw to make a cut on the liner for the purpose of levering the liner to dislocate the hip and remove the head.Doi: (b)(6) 2021; dor: (b)(6) 2022; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.However, based on examination of the ceramic head and poly liner it was possible to confirm the disassociation event.The liner denoted considerable signs of wear and a remarkable deformation on the edge.Two ard tabs of the liner was sheared off from the rest of the part as consequence of the liner disassociation from the cup additionally, it occurred a transfer of the titanium cup material onto the surface of the ceramic head.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was received for examination.Based on visual examination of the poly liner it was possible to confirm the disassociation event.It is evident that the edge of the liner was loaded by the femoral head and patient body weight while implanted, causing the deformation in the rim of the device.The liner denoted considerable signs of wear and a remarkable deformation on the edge.Three ard tabs of the liner were sheared off from the part as consequence of the liner disassociation from the cup.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This medwatch report was initially submitted on 9/22/2022.This report is being resubmitted as this report failed submission as a result of the electronic gateway.Fda ticket (b)(4) for additional details.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not received for analysis.Based in the visual examination of the involved poly liner, a disassociation event was able to be confirmed.It is not unreasonable that noise would be present due to the ceramic head articulating against the metal cup.It is subsequent the liner disassociation and does not signify any product error.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : due to damage on the device's edge, product information was not possible to be retrieved.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
UNKNOWN HIP ACETABULAR CUP
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
amy hendrickson
700 orthopaedic dr.
warsaw, IN 46581-0988
5743674841
MDR Report Key13950745
Report Number1818910-2022-05801
Device Sequence Number14650551
Product Code LPH
UDI-Device Identifier10603295013907
UDI-Public10603295013907
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-052
Device Catalogue NumberUNK HIP ACETABULAR CUP
Device Lot Number3651532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer06/17/2022
08/26/2022
09/06/2022
09/20/2022
01/17/2023
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date06/20/2022
08/31/2022
09/08/2022
12/01/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 32MM +5.; PINN MAR NEUT 32IDX52OD.; PINN MAR NEUT 50ODX32ID.; UNKNOWN HIP ACETABULAR CUP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown